Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 72, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2005, 3:16 PM CDT for Osage County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 3:16 PM CDT (20:16 UTC)
- Expired
- May 11, 2005, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Osage County, MO
The radar
The St Louis radar (KLSX), 123 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 112016
SVRLSX
MOC151-112100-
/O.NEW.KLSX.SV.W.0072.050511T2016Z-050511T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
316 PM CDT WED MAY 11 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSAGE COUNTY IN CENTRAL MISSOURI
* UNTIL 400 PM CDT
* AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 14 MILES
SOUTHWEST OF WESTPHALIA...OR ABOUT 18 MILES SOUTH OF JEFFERSON
CITY...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTPHALIA
RICH FOUNTAIN
FREEBURG
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3833 9222 3829 9220 3829 9199 3834 9168
3863 9191
$$
TRUETT2 follow-up statements
000
WWUS53 KLSX 112053
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT WED MAY 11 2005
MOC151-112100-
/O.CON.KLSX.SV.W.0072.000000T0000Z-050511T2100Z/
OSAGE MO-
352 PM CDT WED MAY 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR OSAGE
COUNTY...
AT 317 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL OVER META...MOVING
NORTHEAST AT 15 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WESTPHALIA...LOOSE CREEK...RICH FOUNTAIN AND FREEBURG.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN ILLINOIS AND NORTHEASTERN
MISSOURI.
LAT...LON 3833 9222 3829 9220 3829 9199 3834 9168
3863 9191
$$
SDD000
WWUS53 KLSX 112100
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT WED MAY 11 2005
MOC151-112110-
/O.EXP.KLSX.SV.W.0072.000000T0000Z-050511T2100Z/
OSAGE MO-
400 PM CDT WED MAY 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN ILLINOIS AND NORTHEASTERN
MISSOURI.
LAT...LON 3833 9222 3829 9220 3829 9199 3834 9168
3863 9191
$$
SDDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:10 PM CDT, 6 minutes earlier.
Area forecast discussion, May 11, 3:10 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT WED MAY 11 2005 .DISCUSSION... IMPRESSIVE BOUNDARY HAS SET UP ACRS MIDWEST INCLUDING NRN MO EAST INTO CNTRL IL. TSTMS HAVE BROKEN OUT ALG OLD OUTFLOW BNDRY FROM LAST NIGHTS MCS AND NMRS STORMS HAVE HAIL IN THEM ALREADY. LOOKS LIKE AN ACTIVE NGT FOR SVR WX. HAD THOUGHTS OF A FLOOD WATCH FOR NRN COUNTIES BUT SOME OF THE MODELS HAVE THE FRONT RETREATING NORTH WITH PCPN ACTIVITY NORTH OF OUR AREA SO WILL WAIT SO SEE WHAT EVOLVES. DEEP CLOSD LOW OVR CNTRL ROCKIES FCST TO EJECT NEWD WITH A FEW SHORT WAVES LIFTING NEWD IN FRONT OF IT. SOME STORMS WILL BE SVR THIS EVE BUT 70 PLUS DWPTS HAVE BEEN POOLING ALONG THE FRONT AND PRECIPITABLE WATER VALUES ARE 1.25 TO 1.50 SO PCPN PRODUCTION WILL BE VERY EFFICIENT. TOO BUSY WITH SVR WX TO DISCUSS ADDITIONAL PERIODS ATTM. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
Hazardous weather outlook, May 11, 3:15 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT WED MAY 11 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 315 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THIS EVENING AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY AND FRIDAY. THE THREAT FOR SEVERE WEATHER CONTINUES FOR BOTH DAYS WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. MORE THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD STAND READY TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND TONIGHT. CARNEY
In the hours before
Local storm report, May 11, 2:36 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
236 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FUNNEL CLOUD 7 SE HARRISBURG 39.07N 92.37W
05/11/2005 BOONE MO COUNTY OFFICIAL
PUBLIC REPORTED FUNNEL CLOUD AT ROUTE E.
0230 PM HAIL 5 W ASHLAND 38.77N 92.35W
05/11/2005 0.88 INCH BOONE MO TRAINED SPOTTER
&&
CVKINGLocal storm report, May 11, 2:45 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 4 E HARRISBURG 39.14N 92.39W
05/11/2005 1.75 INCH BOONE MO COUNTY OFFICIAL
&&
CVKINGLocal storm report, May 11, 2:47 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 7 N COLUMBIA 39.06N 92.33W
05/11/2005 2.00 INCH BOONE MO TRAINED SPOTTER
LEMON SIZE HAIL
&&
CVKINGLocal storm report, May 11, 2:53 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 5 S COLUMBIA 38.88N 92.33W
05/11/2005 1.75 INCH BOONE MO TRAINED SPOTTER
0251 PM FUNNEL CLOUD 3 N COLUMBIA 39.00N 92.33W
05/11/2005 BOONE MO COUNTY OFFICIAL
ROTATION WITH WALL CLOUD ON NORTH SIDE OF COLUMBIA.
&&
CVKINGLocal storm report, May 11, 3:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL POTOSI 37.94N 90.78W
05/11/2005 1.00 INCH WASHINGTON MO TRAINED SPOTTER
&&
CVKINGLocal storm report, May 11, 3:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
313 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD 4 N COLUMBIA 39.01N 92.33W
05/11/2005 BOONE MO COUNTY OFFICIAL
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:54 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 51 min |
| May 11, 2:16 PM CDT | Tornado Warning | LSX | Boone | 44 min |
| May 11, 2:20 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 40 min |
| May 11, 2:55 PM CDT | Tornado Warning | LSX | Audrain, Boone, Callaway | 50 min |
| May 11, 3:00 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 45 min |
| May 11, 3:02 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 43 min |
| May 11, 3:12 PM CDT | Tornado Warning | LSX | Callaway | 48 min |
| May 11, 3:21 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 39 min |
| May 11, 3:45 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Saint Francois, Washington | 45 min |
| May 11, 3:55 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 53 min |
| May 11, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 48 min |
| May 11, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 50 min |
| May 11, 4:17 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 43 min |
| May 11, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 21 min |
| May 11, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 26 min |
| May 11, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 27 min |
| May 11, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 16 min |
| May 11, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 31 min |
| May 11, 5:37 PM CDT | Flash Flood Warning | LSX | Boone | 5 hr |
| May 11, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 38 min |
| May 11, 5:43 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 47 min |
| May 11, 5:48 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 42 min |
| May 11, 5:56 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 49 min |
| May 11, 6:10 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 51 min |
| May 11, 6:19 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.